Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Planar premixed-flame/end-wall interaction: the jump conditions across the thin flame

Authors: W. B. Bush and S. F. Fink
Journal: Quart. Appl. Math. 38 (1981), 427-437
MSC: Primary 80A25
DOI: https://doi.org/10.1090/qam/614551
MathSciNet review: 614551
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Within the context of time-dependent interaction of a planar premixed laminar flame with a cold parallel end wall, the jump conditions for the first (spatial) derivatives of the dependent variables across the thin flame are obtained through the solution of the nonlinear diffusive-reactive boundary-value problem that describes the structure of the flame zone. Recently developed numerical techniques are employed to yield solutions of this boundary-value problem.

References [Enhancements On Off] (What's this?)

  • [1] G. F. Carrier, F. E. Fendell, W. B. Bush, and P. S. Feldman, Nonisenthalpic interaction of a planar premixed laminar flame with a parallel end wall, SAE Paper No. 790245, presented at SAE Congress and Exposition, Feb. 1979
  • [2] Y. B. Zeldovich and D. A. Frank-Kamenetskii, On the theory of uniform flame propagation, Dokl. Akad. Nauk SSSR 19, 693-697 (1938)
  • [3] W. B. Bush and F. E. Fendell, Asymptotic analysis of laminar flame propagation for general Lewis numbers, Comb. Sci. Tech. 1, 421-428 (1970)
  • [4] G. F. Carrier, F. E. Fendell, and W. B. Bush, Stoichiometry and flame-holder effects on a one-dimensional flame, Comb. Sci. Tech. 18, 33-46 (1978)
  • [5] W. B. Bush, Asymptotic analysis of laminar flame propagation: review and extension, Int. J. Eng. Sci. 17, 597-613 (1979) MR 659357
  • [6] B. J. Matkowsky and G. I. Sivashinsky, An asymptotic derivation of two models in flame theory associated with the constant density approximation, SIAM J. Appl. Math. 37, 686-699 (1979) MR 549149
  • [7] J. Buckmaster, The quenching of two-dimensional premixed flames, Acta Astro. 6, 741-769 (1979)
  • [8] A. Liñán, The asymptotic structure of counterflow diffusion flames for large activation energies, Acta Astro. 1, 1007-1039 (1974)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A25

Retrieve articles in all journals with MSC: 80A25

Additional Information

DOI: https://doi.org/10.1090/qam/614551
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society